Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 119, NWS Tulsa, OK

June 7, 2007Craig County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 7, 2007, 11:19 PM CDT for Craig County, Oklahoma. It was in force for 56 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2007, 11:19 PM CDT (04:19 UTC)
Expired
Jun 8, 2007, 12:15 AM CDT
In force
56 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Craig County, OK

The radar

The Tulsa radar (KINX), 79 km from the middle of the area, began a volume at 04:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 11:50 PM CDTTSTM WND GST 07 E Vinita, OK67 MPH GUST
Jun 7, 11:55 PM CDTTSTM WND DMG12 N Vinita, OKSTRONG THUNDERSTORM WIND BLEW DOWN POWER POLES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 3:57 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2007-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1639 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2007-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1639 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1110 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.6
Supercell composite
10.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 080419
SVRTSA
OKC035-080515-
/O.NEW.KTSA.SV.W.0119.070608T0419Z-070608T0515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1119 PM CDT THU JUN 7 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAIG COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 1215 AM CDT

* AT 1114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL
  AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 11 MILES WEST OF WELCH TO 18 MILES WEST OF VINITA...
  MOVING EAST AT 35 MPH.

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...WELCH...
  BLUEJACKET AND VINITA.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3698 9539 3662 9544 3663 9502 3699 9501

$$
3 follow-up statements
000 
WWUS54 KTSA 080432
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1132 PM CDT THU JUN 7 2007

OKC035-080515-
/O.CON.KTSA.SV.W.0119.000000T0000Z-070608T0515Z/
CRAIG OK-
1132 PM CDT THU JUN 7 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR CRAIG COUNTY...

AT 1127 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HOLLOW TO 8 MILES SOUTH OF CENTRALIA...MOVING EAST AT
35 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WELCH...PYRAMID
CORNERS AND BLUEJACKET.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3698 9527 3666 9544 3663 9502 3699 9501

$$
000 
WWUS54 KTSA 080453
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1153 PM CDT THU JUN 7 2007

OKC035-080515-
/O.CON.KTSA.SV.W.0119.000000T0000Z-070608T0515Z/
CRAIG OK-
1153 PM CDT THU JUN 7 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR NORTHEASTERN CRAIG COUNTY...

AT 1149 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WELCH TO 6 MILES SOUTHWEST OF PYRAMID CORNERS...MOVING
EAST AT 35 MPH.

THE LINE OF SEVERE THUNDERSTORMS WILL AFFECT WELCH...PYRAMID 
CORNERS...AND BLUEJACKET.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3698 9511 3668 9531 3668 9502 3699 9501

$$
000 
WWUS54 KTSA 080517
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1217 AM CDT FRI JUN 8 2007

OKC035-080527-
/O.EXP.KTSA.SV.W.0119.000000T0000Z-070608T0515Z/
CRAIG OK-
1217 AM CDT FRI JUN 8 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CRAIG COUNTY
EXPIRED AT 1215 AM CDT...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT.

LAT...LON 3698 9511 3668 9531 3668 9502 3699 9501

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 11:04 PM CDT, 15 minutes earlier.

Area forecast discussion, Jun 7, 11:04 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1104 PM CDT THU JUN 7 2007

.MESOSCALE UPDATE...
THE SUPERCELL STORM IN CRAIG COUNTY WILL TRACK INTO
300 M2/S2 S-R HELICITY IN OTTAWA COUNTY.  THE STORM
MOTION IS OFF THE HODOGRAPH ENOUGH TO GENERATE
10 KNOTS OF STORM-RELATIVE FLOW AROUND 2KM...WHICH IS NOT
IS UP FROM THE ESSENTIALLY ZERO A COUPLE OF HOURS AGO.
WHILE VALUES THROUGH THE STORM OF GREATER THAN 15 / 20
KNOTS IS OPTIMAL...THE IMPROVEMENT IN THE ENVIRONMENT
HAS BEEN SEEN IN THE RECENT RADAR PRESENTATION.  THE
CELL LOOKS LIKE AN HP SUPERCELL WITH A LARGE HOOK ECHO.
THIS CELL WILL HAVE SOME TORNADO POTENTIAL AS IT CROSSES
OTTAWA COUNTY AND A TORNADO WARNING IS IN EFFECT FOR
THIS AREA.

THE COLD FRONT WILL ENTER NORTHEAST OKLAHOMA IN THE
NEXT HOUR AND RAPID STORM DEVELOPMENT IS EXPECTED
ALONG THE FRONT WITH SEVERE WIND AND HAIL LIKELY.
AT 1AM THE FRONT AND DEVELOPING LINE OF STORMS
WILL BE NEAR A LINE FROM COFFEYVILLE TO LAKE KEYSTONE
TO WESTERN CREEK COUNTY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...08
LONG TERM....99
Hazardous weather outlook, Jun 7, 8:32 PM CDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
832 PM CDT THU JUN 7 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
832 PM CDT THU JUN 7 2007

...SEVERE WEATHER REMAINS LIKELY THROUGH THE OVERNIGHT HOURS...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST AND EAST CENTRAL OKLAHOMA.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...NORTHWEST ARKANSAS.
	ONSET...LATE TONIGHT.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...NORTHWEST ARKANSAS AND EAST CENTRAL OKLAHOMA.
	ONSET...LATE TONIGHT.

DISCUSSION...
AT 830 PM...THE DRYLINE EXTENDED FROM EXTREME WESTERN OSAGE COUNTY
INTO SOUTHWEST OKLAHOMA. WHILE THE CAP HELD THROUGH THE LATE
AFTERNOON...ISOLATED CONVECTION HAS DEVELOPED ALONG THE DRYLINE FROM
SOUTHWEST OKLAHOMA INTO PARTS OF NORTHEAST OKLAHOMA. WHILE THE
TORNADO THREAT HAS DIMINISHED SOME...ANY OF THESE STORMS ACROSS
NORTHEAST OKLAHOMA WILL HAVE THE POSSIBILITY OF BECOMING SUPERCELLS
GIVEN THE STRONG INSTABILITY. THEREFORE...THERE EXISTS AT LEAST A
SMALL CHANCE OF A TORNADO THROUGH ABOUT 10 OR 11 PM...MAINLY ACROSS
NORTHEAST OKLAHOMA.

MEANWHILE...A COLD FRONT IS RACING SOUTHEAST THROUGH KANSAS...AND IS
EXPECTED TO REACH PARTS OF NORTHEAST OKLAHOMA BY LATE EVENING. AS
THE COLD FRONT MERGES WITH THE DRYLINE...A LINE OF THUNDERSTORMS IS
EXPECTED TO DEVELOP ALONG THE BOUNDARY AND GRADUALLY PUSH INTO
NORTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA LATER TONIGHT. DAMAGING
WINDS AND LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREAT
OVERNIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION IS UNDERWAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE THREAT FOR THUNDERSTORMS WILL CONTINUE INTO FRIDAY AS THE COLD
FRONT MOVES INTO NORTH TEXAS BY FRIDAY AFTERNOON. THE POTENTIAL FOR
SEVERE THUNDERSTORMS WILL CONTINUE ON FRIDAY...PRIMARILY ACROSS
SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.

THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE FROM SATURDAY
INTO EARLY NEXT WEEK AS THE COLD FRONT RETURNS BACK TO THE NORTH AS
WARM FRONT AND A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE
REGION.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD PLAN FOR ADDITIONAL STAFFING FOR POTENTIAL
SEVERE WEATHER ON FRIDAY...AND MONITOR LATER FORECASTS
FOR THUNDERSTORM POTENTIAL THROUGH THE WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jun 7, 9:29 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
929 PM CDT THU JUN 7 2007

OKZ054-055-080315-
OSAGE OK-WASHINGTON OK-
929 PM CDT THU JUN 7 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1015 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     CENTRAL WASHINGTON AND EASTERN OSAGE

AT 928 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHEAST OF WYNONA...MOVING NORTHEAST AT 45 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...WYNONA...WOLCO...BARNSDALL...PERSHING...TALLANT...
NELAGONEY...OKESA...BARTLESVILLE...OCHELATA...DEWEY AND COPAN.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3655 9643 3640 9631 3658 9582 3680 9582
      3694 9594
Local storm report, Jun 7, 10:00 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1000 PM CDT THU JUN 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 PM     TSTM WND DMG     BARTLESVILLE            36.75N 95.98W
06/07/2007                   WASHINGTON         OK   BROADCAST MEDIA

            SEVERAL LARGE TREES DOWN IN BARTLESVILLE

&&

MAT
Local storm report, Jun 7, 10:09 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1009 PM CDT THU JUN 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1007 PM     HAIL             BARTLESVILLE            36.75N 95.98W
06/07/2007  M1.00 INCH       WASHINGTON         OK   BROADCAST MEDIA

            QUARTER SIZE HAIL IN BARTLESVILLE

&&

MAT
Local storm report, Jun 7, 10:26 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1026 PM CDT THU JUN 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1016 PM     TSTM WND GST     NOWATA                  36.70N 95.64W
06/07/2007  E60 MPH          NOWATA             OK   BROADCAST MEDIA

            60 MPH GUST REPORTED BY STORM CHASER

&&

MAT
Special weather statement, Jun 7, 10:48 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1048 PM CDT THU JUN 7 2007

OKZ056-080415-
NOWATA OK-
1048 PM CDT THU JUN 7 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1115 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     CENTRAL NOWATA

AT 1048 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
NOWATA...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...NOWATA AND DELAWARE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3677 9571 3667 9569 3666 9544 3696 9544

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 9:29 PM CDTSpecial Weather StatementTSAWashington46 min
Jun 7, 9:53 PM CDTSevere Thunderstorm WarningTSANowata, Washington67 min
Jun 7, 10:00 PM CDTTornado WarningTSANowata, Washington45 min
Jun 7, 10:25 PM CDTTornado WarningTSACraig65 min
Jun 7, 10:45 PM CDTTornado WarningTSAOttawa49 min
Jun 7, 10:48 PM CDTSpecial Weather StatementTSANowata27 min
Jun 7, 10:56 PM CDTSevere Thunderstorm WarningTSANowata34 min
Jun 7, 11:37 PM CDTSpecial Weather StatementTSAOkfuskee23 min
Jun 7, 11:46 PM CDTSevere Thunderstorm WarningTSAOttawa74 min
Jun 8, 1:45 AM CDTSpecial Weather StatementTSACraig, Creek, Nowata, Ottawa, Rogers, Tulsa75 min
Jun 8, 2:11 AM CDTSevere Thunderstorm WarningTSACreek, Tulsa50 min
Jun 8, 2:35 AM CDTSpecial Weather StatementTSACraig, Mayes, Ottawa, Rogers55 min
Jun 8, 3:04 AM CDTSpecial Weather StatementTSACherokee, Delaware, McIntosh, Mayes, Muskogee, Okfuskee and 2 more71 min
Jun 8, 6:55 AM CDTSpecial Weather StatementTSALeFlore65 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.